MAUDE Adverse Event Report: SYNTHES GMBH GUIDINGBLOCK F/2-COLUMN DIST-RAD-PL2.4 6; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH GUIDINGBLOCK F/2-COLUMN DIST-RAD-PL2.4 6; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 03.111.600
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the patient underwent the surgery with the guiding block in question.During the surgery, when the surgeon tried to reattach the guiding block by using a driver, the small threaded area that connects the plate and guiding block was broken.The surgeon tried to remove the broken part several times, but was unsuccessful.The threaded area remained embedded in the plate and it remained in the patient's body.The surgery was completed successfully.There was no surgical delay.The patient outcome was stable.No further information is available.This report is for one (1) guidingblock f/2-column dist-rad-pl2.4 6.This is report 1 of 1 for (b)(4).
 
Event or Problem Description
This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: b5, d9, h3, h4, h6: part: 03.111.600.Lot: 09-4567.Manufacturing site: selzach.Supplier: (b)(4).Release to warehouse date: 21.December 2009.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.The product was returned to us customer quality (cq) for evaluation.The us cq team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that guidingblock f/2-column dist-rad-pl2.4 6 the threads of the guiding block were peeled, and no other issues were identified but the embedded condition cannot be confirmed since no x rays were provided.The dimensional inspection was not performed due to the post manufacturing damage.The observed condition of guidingblock f/2-column dist-rad-pl2.4 6 in the device was consistent with the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for guidingblock f/2-column dist-rad-pl2.4 6.While no definitive root cause could be determined, there is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? the following drawing reflecting the current and manufacture revision was reviewed: - guiding block f/two-column drp 2.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
GUIDINGBLOCK F/2-COLUMN DIST-RAD-PL2.4 6
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12664335
Report Number8030965-2021-08798
Device Sequence Number4233607
Product Code FZX
UDI-Device Identifier07611819352520
UDI-Public(01)07611819352520
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.111.600
Device Lot Number09-4567
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/22/2021
Supplement Date Received by Manufacturer10/27/2021
Initial Report FDA Received Date10/20/2021
Supplement Report FDA Received Date11/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown